Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 443, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 28, 2008, 12:45 AM CDT for Benton County, Camden County, Morgan County, Missouri. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 28, 2008, 12:45 AM CDT (05:45 UTC)
- Expired
- Jun 28, 2008, 1:30 AM CDT
- In force
- 45 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
Counties Benton County, MO, Camden County, MO, Morgan County, MO
The radar
The Springfield radar (KSGF), 119 km from the middle of the area, began a volume at 05:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 27, 8:13 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
| Jun 27, 11:42 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 5.8 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1977 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 967 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 254 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 7.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 12:19 AM CDT, 26 minutes earlier.
Area forecast discussion, Jun 28, 12:19 AM CDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1219 AM CDT SAT JUN 28 2008 ...UPDATE TO AVIATION... .UPDATE... SEVERAL AREAS OF INTEREST ARE CURRENTLY IN ACTION THIS EVENING. THE FIRST AREA IS THE LINE OF STRONG TO SEVERE THUNDERSTORMS PUSHING THROUGH ILLINOIS AND INTO INDIANA. THIS ACTIVITY DID NOT BACK BUILD INTO SGF CWA AND HAS LEFT THE AIRMASS QUITE JUICY. A SECOND LINE OF STRONG TO SEVERE THUNDERSTORMS CURRENTLY EXTENDING FROM CENTRAL IOWA SOUTHWEST TOWARD THE SAINT JOSEPH MISSOURI AREA HAS BEEN QUITE INTENSE AT TIMES. THIS ACTIVITY HAS DEVELOPED ALONG THE PRIMARY FRONTAL BOUNDARY FORECAST TO ENTER THE CWA DURING THE EARLY MORNING HOURS ON SATURDAY. THIS ACTIVITY CURRENTLY HAS MORE OF AN EASTERLY PROGRESSION THAN MODELS PREVIOUSLY SUGGESTED...BUT HAS EXPERIENCED DEVELOPMENT ALONG THE SOUTHWEST FLANK OVER THE PAST HOUR. WHETHER OR NOT THIS ACTIVITY WILL PROGRESS INTO THE NORTHERN CWA AS A SEVERE CONVECTIVE SYSTEM SEEMS TO DEPEND LARGELY ON FRONTAL PROGRESS...AND WHETHER OR NOT ADDITIONAL DEVELOPMENT TO THE SOUTHWEST CAN HELP ACCELERATE THE SYSTEM. STEERING WINDS ARE LARGELY PARALLEL TO THE FRONT ITSELF OVER MUCH OF KANSAS AND MISSOURI...AND IT APPEARS THAT THE SURFACE BOUNDARY HAS SLOWED OVER THE PAST COUPLE OF HOURS AND WILL LIKELY CONTINUE TO PROGRESS AT THIS SLOWER PACE. THIS...ALONG WITH VEERING SURFACE WINDS OUT OF THE WEST SOUTHWEST...HAS DOUBLED TO DECREASE THE AMOUNT OF CONVERGENCE ALONG THE BOUNDARY OVER KANSAS. WHILE CIN IS MINIMAL IN THIS ZONE...STORMS ARE HAVING TROUBLE INITIATING AT THE MOMENT. STILL BELIEVE THAT THIS FRONTAL BASED ACTIVITY WILL BEGIN TO AFFECT THE NORTHERN CWA...LIKELY BY 1 AM. THIRD AREA OF INTEREST IS OVER SOUTH CENTRAL KANSAS WHERE A COUPLE OF ISOLATED SEVERE THUNDERSTORMS HAVE DEVELOPED. WHILE THEY HAVE EXPERIENCED LITTLE MOVEMENT...MAY BEGIN TO BECOME MORE ORGANIZED OVER THE NEXT HOUR OR TWO. CORFIDI VECTORS...MID LEVEL STEERING WINDS...AND SHEAR VECTORS INDICATE A PRIMARILY SOUTHWARD PROGRESSION AWAY FROM SGF CWA IF THE CELLS CAN INDEED MAINTAIN THEMSELVES FOR A PROLONGED PERIOD. A SLIGHT THREAT WILL ALSO EXIST FOR ISOLATED DEVELOPMENT OVER NORTHWEST PORTIONS OF THE CWA AS WEAK SHORT WAVE ENERGY BEGINS TO INDUCE HEIGHT FALLS...BUT THIS THREAT MAY DECREASE AFTER 9 OR 10 PM AS DAYTIME HEATING WANES AND A BIT MORE INHIBITION SETTLES IN. BARJENBRUCH && .DISCUSSION... MAIN HIGHLIGHTS/CHALLENGES IN THIS FORECAST PACKAGE DEALS WITH SCATTERED THUNDERSTORM POTENTIAL THIS AFTERNOON AND EARLY THIS EVENING...TURNING TO BETTER CHANCES FOR THUNDERSTORMS AND SEVERE POTENTIAL LATER THIS EVENING INTO SATURDAY AS A COLD FRONT MOVES THROUGH THE AREA. CURRENTLY CLOUD COVER FROM LAST NIGHTS MCS THAT MOVED THROUGH KANSAS REMAINS OVER MUCH OF THE AREA AND HAS SLOWED THE WARMING TODAY...WITH TEMPERATURES IN THE MIDDLE 80S ACROSS THE AREA. THE ATMOSPHERE REMAINS MOIST AND UNSTABLE WITH ML-CAPES OVER 2000 J/KG WITH NO ML-CIN ACROSS THE EASTERN CWA. THE MORNING MCS WORKED THE WESTERN CWA OVER A LITTLE...WITH LESS INSTABILITY AND MORE OF A CAP OVER THIS AREA THIS AFTERNOON. FOR THIS AFTERNOON AND EARLY EVENING...A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED UNTIL 8 PM THIS EVENING FOR AREAS GENERALLY ALONG AND EAST OF HIGHWAY 65. THIS IS WHERE NO CAP EXISTS AND THE STRONGEST INSTABILITY ARE IN PLACE AT THIS TIME. NO LARGE SCALE FORCING IS EXPECTED OVER THIS AREA DURING THIS TIME...HOWEVER THERE ARE A NUMBER OF OUTFLOW BOUNDARIES ACROSS THIS AREA FROM BOTH THE MCS THAT MOVED ACROSS KANSAS OVERNIGHT AND THE MCV THAT IS MOVING ACROSS NORTHERN ILLINOIS EARLY THIS AFTERNOON. ISOLATED TO SCATTERED THUNDERSTORMS MAY DEVELOP ALONG THESE BOUNDARIES...AND WITH STEEP LAPSE RATES...INCREASING WIND SHEAR AND THE UNSTABLE AIRMASS...THERE WILL BE THE POTENTIAL FOR STRONG TO SEVERE STORMS. THESE STORMS WILL BE CAPABLE OF PRODUCING HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS UP TO 60 MPH. LATE THIS EVENING INTO SATURDAY...AN UPPER LEVEL LOW WILL MOVE ACROSS THE NORTHERN PLAINS INTO MINNESOTA. THE ASSOCIATED COLD FRONT WILL PUSH THROUGH THE AREA...LIKELY MOVING INTO THE NORTHERN CWA BETWEEN 03Z AND 06Z TONIGHT. A CLUSTER OF THUNDERSTORMS WILL DEVELOP ALONG AND JUST AHEAD OF THIS FRONT AS IT PUSHES THROUGH THE AREA. WIND SHEAR WILL INCREASE WITH THE APPROACH OF THE UPPER LEVEL LOW...ALLOWING STRONG TO SEVERE STORMS TO DEVELOP IN THE MOIST AND UNSTABLE AIRMASS ACROSS THE AREA. A SQUALL LINE WILL LIKELY DEVELOP...WITH VERY STRONG WIND GUSTS OF 60 TO 80 MPH POSSIBLE WITHIN THIS LINE. HAIL TO THE SIZE OF QUARTERS AND LOCALLY HEAVY RAINFALL WITH LOCALIZED FLASH FLOODING WILL BE POSSIBLE WITH THE STRONGER STORMS. THE FRONT IS EXPECTED TO STALL JUST SOUTH OF THE INTERSTATE 44 CORRIDOR DURING THE MORNING HOURS. THE UPPER LEVEL LOW WILL THEN KICK THE COLD FRONT OUT OF THE AREA SATURDAY EVENING. STORMS WILL REMAIN POSSIBLE ALONG THE FRONT THROUGH THE DAY TOMORROW...WITH STRONG TO SEVERE STORMS POSSIBLE SOUTH OF INTERSTATE 44 SATURDAY AFTERNOON. SUNDAY THROUGH THE FIRST HALF OF THE WORK WEEK...NORTHWEST FLOW WILL RETURN TO THE AREA...WITH BELOW NORMAL TEMPERATURES EXPECTED. DRIER AIR WILL WORK INTO THE AREA WITH NO STRONG SIGNALS FOR PRECIPITATION AT THIS TIME. LATE IN THE WORKWEEK AN UPPER LEVEL SHORTWAVE MOVES THROUGH THE CENTRAL U.S. WITH A RETURN OF PRECIPITATION CHANCES TO THE REGION. WISE && .AVIATION... FOR THE 06Z TAF CYCLE...SCATTERED THUNDERSTORMS WILL PUSH INTO THE AREA LATER TONIGHT AND CONTINUE INTO SATURDAY MORNING. COVERED THIS WITH TEMPO GROUPS GIVEN THE EXPECTED SCATTERED NATURE OF THE STORMS. MVFR AND BRIEF IFR CONDITIONS WILL OCCUR WITH THESE STORMS. LINGERING STORMS WILL REMAIN POSSIBLE UNTIL A COLD FRONT CLEARS THE AREA SATURDAY AFTERNOON. CONDITIONS WILL THEN IMPROVE SATURDAY EVENING WITH VFR CONDITIONS EXPECTED. SCHAUMANN && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Jun 27, 7:39 PM CDT, 5 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 739 PM CDT FRI JUN 27 2008 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-290045- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 739 PM CDT FRI JUN 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. DURING THE LATE EVENING AND OVERNIGHT HOURS...INCREASING WIND SHEAR...AMPLE INSTABILITY...AND A COLD FRONT MOVING SOUTHWARD ACROSS THE PLAINS WILL CAUSE A LARGE AREA OF THUNDERSTORMS TO DEVELOP OVER THE OZARKS. SOME OF THESE THUNDERSTORMS LATE THIS EVENING AND OVERNIGHT WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 60 TO 80 MPH...HAIL UP TO THE SIZE OF QUARTERS...AND TORRENTIAL RAINFALL LEADING TO ISOLATED FLASH FLOODING. THE GREATEST RISK AREA OF SEVERE WEATHER THROUGH MIDNIGHT WILL BE NORTH OF A LINE FROM NEVADA TO VIENNA. THE POTENTIAL FOR SEVERE THUNDERSTORMS WILL CONTINUE AFTER MIDNIGHT FOR ALL OF THE OZARKS AND SOUTHEAST KANSAS...BUT THE SEVERITY WILL LIKELY DECREASE AS THE NIGHT PROGRESSES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE COLD FRONT WILL SLOWLY MOVE SOUTHWARD NEAR THE MISSOURI ARKANSAS BORDER BY SATURDAY AFTERNOON. STRONG TO SEVERE STORMS WILL BE POSSIBLE SATURDAY AFTERNOON AND EVENING GENERALLY SOUTH OF THE INTERSTATE 44 CORRIDOR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AROUND MIDNIGHT NORTH OF A LINE FROM NEVADA TO VIENNA AND FOR COMMUNITIES FURTHER SOUTH DURING THE MORNING HOURS. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CLAYCOMB
In the hours before
Special weather statement, Jun 27, 11:12 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1112 PM CDT FRI JUN 27 2008 MOZ056-280445- MORGAN MO- 1112 PM CDT FRI JUN 27 2008 ...SIGNIFICANT WEATHER ALERT FOR NORTHERN MORGAN COUNTY UNTIL 1145 PM CDT... AT 1108 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF SMITHTON...OR 12 MILES SOUTHEAST OF SEDALIA...MOVING EAST AT 29 MPH. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHERN MORGAN COUNTY. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BARJENBRUCH
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 11:17 PM CDT | Severe Thunderstorm Warning | SGF | Morgan | 43 min |
| Jun 28, 12:07 AM CDT | Severe Thunderstorm Warning | SGF | Benton, Camden, Morgan | 38 min |
| Jun 28, 12:43 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Maries, Miller, Morgan | 47 min |
| Jun 28, 12:50 AM CDT | Severe Thunderstorm Warning | SGF | Hickory, St. Clair | 40 min |
| Jun 28, 1:03 AM CDT | Severe Thunderstorm Warning | SGF | Cedar, St. Clair, Vernon | 42 min |
| Jun 28, 1:26 AM CDT | Flash Flood Warning | SGF | Cedar, St. Clair, Vernon | 7 hr |
| Jun 28, 1:29 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Miller, Pulaski | 31 min |
| Jun 28, 1:44 AM CDT | Severe Thunderstorm Warning | SGF | Cedar, St. Clair, Vernon | 46 min |
| Jun 28, 1:45 AM CDT | Severe Thunderstorm Warning | SGF | Laclede, Pulaski | 30 min |
| Jun 28, 2:01 AM CDT | Severe Thunderstorm Warning | SGF | Dallas, Laclede, Polk | 44 min |
| Jun 28, 2:08 AM CDT | Severe Thunderstorm Warning | SGF | Dent, Laclede, Phelps, Pulaski, Texas | 37 min |
| Jun 28, 2:13 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper, Vernon | 62 min |
| Jun 28, 2:19 AM CDT | Severe Thunderstorm Warning | SGF | Webster, Wright | 41 min |
| Jun 28, 2:35 AM CDT | Severe Thunderstorm Warning | SGF | Dent, Shannon, Texas | 40 min |
| Jun 28, 2:45 AM CDT | Areal Flood Advisory | SGF | Dallas, Laclede, Polk | 3 hr |
| Jun 28, 2:56 AM CDT | Severe Thunderstorm Warning | SGF | Cedar, Dade, Lawrence | 46 min |
| Jun 28, 2:58 AM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Shannon | 32 min |
| Jun 28, 3:00 AM CDT | Tornado Warning | SGF | Barton, Dade, Lawrence | 17 min |
| Jun 28, 3:13 AM CDT | Severe Thunderstorm Warning | SGF | Dent, Shannon | 32 min |
| Jun 28, 3:17 AM CDT | Severe Thunderstorm Warning | SGF | Greene, Polk | 43 min |
| Jun 28, 3:23 AM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon, Shannon | 67 min |
| Jun 28, 3:38 AM CDT | Flash Flood Warning | SGF | Barton, Dade | 6 hr |
| Jun 28, 3:44 AM CDT | Flash Flood Warning | SGF | Dent, Shannon, Texas | 6 hr |
| Jun 28, 4:49 AM CDT | Flash Flood Warning | SGF | Barry, Ozark, Stone, Taney | 4 hr |
| Jun 28, 5:03 AM CDT | River Flood Warning | SGF | Cedar | 38 hr |
| Jun 28, 5:08 AM CDT | Flash Flood Warning | SGF | Polk | 4 hr |
| Jun 28, 5:30 AM CDT | Flash Flood Warning | SGF | Douglas | 7 hr |
| Jun 28, 6:16 AM CDT | River Flood Warning | SGF | Vernon | 47 hr |
| Jun 28, 6:16 AM CDT | River Flood Warning | SGF | Vernon | 51 hr |
| Jun 28, 7:37 AM CDT | Areal Flood Warning | SGF | Cedar, St. Clair, Vernon | 12 hr |
| Jun 28, 8:41 AM CDT | Flash Flood Warning | SGF | Christian | 6 hr |
| Jun 28, 9:16 AM CDT | Flash Flood Warning | SGF | Ozark, Stone, Taney | 6 hr |
| Jun 28, 9:23 AM CDT | Areal Flood Warning | SGF | Barton, Dade | 6 hr |
| Jun 28, 10:24 AM CDT | Flash Flood Warning | SGF | Jasper, Lawrence, Newton | 5 hr |
| Jun 28, 10:43 AM CDT | Flash Flood Warning | SGF | Dallas, Greene, Polk, Webster | 6 hr |
| Jun 28, 11:09 AM CDT | Flash Flood Warning | SGF | McDonald, Newton | 5 hr |
| Jun 28, 11:20 AM CDT | Flash Flood Warning | SGF | Barry, Lawrence | 6 hr |
| Jun 28, 11:30 AM CDT | Flash Flood Warning | SGF | Douglas, Howell, Ozark, Wright | 7 hr |
| Jun 28, 11:35 AM CDT | River Flood Warning | SGF | Stone | 42 hr |
| Jun 28, 11:51 AM CDT | Severe Thunderstorm Warning | SGF | Barry | 35 min |
| Jun 28, 12:30 PM CDT | Flash Flood Warning | SGF | Polk | 7 hr |
| Jun 28, 1:30 PM CDT | River Flood Watch | SGF | Cedar | 12 min |
| Jun 28, 2:24 PM CDT | Flash Flood Warning | SGF | Ozark, Stone, Taney | 6 hr |
| Jun 28, 2:31 PM CDT | Areal Flood Warning | SGF | Christian | 6 hr |
| Jun 28, 4:52 PM CDT | Areal Flood Warning | SGF | Barry, Christian, Dallas, Douglas, Greene, Ozark and 4 more | 18 hr |
| Jun 28, 1:50 AM CDT | Severe Thunderstorm Warning | SGF | Bourbon, Crawford | 55 min |
| Jun 28, 3:23 PM CDT | Areal Flood Warning | SGF | Cherokee | 6 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.